Hail, Haskell
- When
- April 3, 7:24 AM CST
- Where
- Haskell County, 2.15 mi NNW of Lequire
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.130, -95.110
High-based thunderstorms moved through eastern Oklahoma during the late morning hours of the 3rd. Large hail and isolated damaging wind gusts occurred with that activity.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
High-based thunderstorms moved through eastern Oklahoma during the late morning hours of the 3rd. Large hail and isolated damaging wind gusts occurred with that activity. Other severe thunderstorms developed along an approaching cold front and dry line during the early afternoon over eastern Oklahoma. These storms produced large hail up to tennis ball size and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 3, 5:34 AM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
634 AM CDT THU APR 3 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CEILINGS WILL CONTINUE THIS MORNING OVER MUCH OF THE AREA
BEFORE SLOWLY LIFTING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
OVER NW AR TAFS SITES THIS EVENING WITH IFR CONDITIONS IN THE
STRONGER STORMS. OTHERWISE...VFR CONDITIONS EXPECTED BEHIND THE
FRONT AS SURFACE HIGH PRESSURE BUILDS OVER THE AREA INTO THE
OVERNIGHT HOURS.
&&
.PREV DISCUSSION... /ISSUED 417 AM CDT THU APR 3 2014/
DISCUSSION...
A SURFACE LOW WAS LOCATED ACROSS NORTHWEST OKLAHOMA EARLY THIS
MORNING WITH A DRYLINE EXTENDING SOUTHWARD ACROSS WESTERN OKLAHOMA
INTO NORTHERN TEXAS AND A STATIONARY FRONTAL BOUNDARY STRETCHING
INTO SOUTHEASTERN KANSAS. THESE FEATURES WILL BE THE MAIN FOCUS
FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY OVER THE NEXT 24-HRS
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
THE SURFACE LOW AND DRYLINE WILL SHIFT EASTWARD TODAY AS AN UPPER
LEVEL TROF AXIS OVER THE DESERT SOUTHWEST MOVES INTO THE SOUTHERN
PLAINS TODAY. AHEAD OF THE APPROACHING DRYLINE...DEWPOINTS IN 60S
AND INCREASING INSTABILITY WILL CONTINUE TO CREATE AN UNSTABLE
ATMOSPHERE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
THUNDERSTORM CHANCES WILL INCREASE DURING THE DAY AND INTO THE
EVENING HOURS AS A MODERATE CAP WEAKENS AND THE DRYLINE ENTERS
INTO EASTERN OKLAHOMA EARLY THIS AFTERNOON. THE DRYLINE LOOKS TO
BE POSITIONED NEAR HIGHWAY 75 IN NORTHEAST OKLAHOMA AROUND 18Z AND
APPROACHING HIGHWAY 69 AROUND 21Z. UNSTABLE CONDITIONS WITHIN AN
AREA OF A WEAKENING CAP WILL SUPPORT THE POTENTIAL FOR SEVERE
WEATHER ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AT THIS
TIME THE GREATER POTENTIAL FOR SEVERE WEATHER LOOKS TO BE ACROSS
FAR EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS THROUGH THE
EVENING HOURS. ALL MODES OF SEVERE WEATHER...INCLUDING TORNADOES
WILL BE CAPABLE.
DURING THE AFTERNOON HOURS...AS THE DRYLINE ENTERS EASTERN
OKLAHOMA...GUSTY SOUTHWESTERLY WINDS...WARM TEMPS AND LOW
AFTERNOON RH VALUES WILL CREATE VERY HIGH FIRE DANGERS TO RED FLAG
CONDITIONS ACROSS PARTS OF NORTHEAST AND EAST CENTRAL OKLAHOMA.
HAVE ISSUED A RED FLAG WARNING AND ALSO A FIRE DANGER STATEMENT
FOR THE AFTERNOON HOURS FOR THESE LOCATIONS. SEE THE LATEST
/OKCRFWTSA...OKCRFDTSA/ FOR DETAILS.
THE STATIONARY FRONTAL BOUNDARY...CURRENTLY JUST NORTH OF THE
CWA...WILL GET A PUSH SOUTHEASTWARD THIS EVENING AS THE UPPER
LEVEL TROF AXIS LIFTS ACROSS THE PLAINS TONIGHT. THE COLD FRONT IS
FORECAST TO OVERTAKE THE DRYLINE ACROSS EASTERN OKLAHOMA DURING
THE EARLY TO MID EVENING HOURS AND PROCEED TO MOVE THROUGH THE CWA
OVERNIGHT...EXITING EARLY FRIDAY MORNING. THUNDERSTORM CHANCES
SHOULD BEGIN TO TAPPER OFF FROM WEST TO EAST THIS EVENING BEHIND
THE DRYLINE/COLD FRONT AND EXIT THE REGION WITH THE DEPARTING
UPPER LEVEL TROF AND COLD FRONT. BEHIND THE COLD FRONT...BREEZY
NORTHWESTERLY WINDS AND A COOLER AIRMASS WILL FILTER INTO THE
REGION FOR FRIDAY INTO THE WEEKEND. MORNING LOWS EARLY SATURDAY
MORNING COULD REACH NEAR/BELOW THE FREEZING MARK FOR LOCATIONS
NEAR THE KANSAS BORDER AND ALSO FOR FAR NORTHWEST ARKANSAS.
CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO RETURN TO THE REGION
SATURDAY NIGHT AND SUNDAY AS ANOTHER WAVE MOVES INTO THE SOUTHERN
PLAINS. THESE PRECIP CHANCES WILL REMAIN POSSIBLE INTO THE FIRST
PART OF THE NEXT WORK WEEK BEFORE THE UPPER LEVEL TROF AXIS
ASSOCIATED WITH THE WAVE FINALLY SHIFTS OFF TO THE EAST. NORTHERLY
FLOW DURING THIS TIME PERIOD WILL ALLOW FOR THE COOLER CONDITIONS
TO CONTINUE ACROSS THE REGION INTO THE MIDDLE PART OF NEXT WEEK.
AT THE FAR END/JUST BEYOND OF THE FORECAST PACKAGE...SOUTHERLY
FLOW LOOKS TO RETURN WITH WARMING TEMPS BACK UP NEAR/ABOVE THE
SEASONAL AVERAGE.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM THURSDAY TO 7 PM THURSDAY FOR OKZ064-
OKZ065-OKZ066-OKZ071-OKZ073.
AR...NONE.
&&
AVIATION...12HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
722 AM CDT THU APR 3 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
722 AM CDT THU APR 3 2014
...SEVERE WEATHER LIKELY LATE THIS AFTERNOON AND EVENING ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET....AROUND 400 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING AND AGAIN AROUND 400 PM.
HEAVY RAIN.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AROUND 400 PM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...EAST CENTRAL OKLAHOMA.
ONSET...MID AFTERNOON.
DISCUSSION...
A FEW ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THIS MORNING WITH THE
THREAT FOR LARGE HAIL.
A STRONG UPPER LEVEL STORM SYSTEM MOVING OVER THE FOUR CORNERS
REGION WILL QUICKLY LIFT INTO THE CENTRAL PLAINS TODAY. IN RESPONSE
...SURFACE LOW PRESSURE WILL MOVE INTO NORTHEAST OKLAHOMA THIS
AFTERNOON ACCOMPANIED BY A STRONG COLD FRONT AND ASSOCIATED DRY
LINE EXTENDING SOUTH INTO FAR SOUTHEAST OKLAHOMA.
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
AHEAD OF THE DRY BY LATE AFTERNOON ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. ADDITIONAL SEVERE THUNDERSTORMS WILL LIKELY
DEVELOP THIS EVENING AS THE COLD FRONT MOVES THROUGH FAR NORTHEAST
OKLAHOMA AND INTO NORTHWEST ARKANSAS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREAT...HOWEVER ISOLATED TORNADOES WILL
ALSO BE POSSIBLE...ESPECIALLY WITH ANY SUPERCELL STORMS THAT
DEVELOP AHEAD OF THE DRY LINE AND TO A LESSER EXTENT THE STORMS
THAT FORM ALONG THE COLD FRONT. LOCALLY HEAVY RAINFALL WILL ALSO
BE LIKELY IN THE STRONGER STORMS. THE SEVERE WEATHER THREAT WILL
END BY MIDNIGHT AS THE COLD FRONT SWEEPS SOUTHEAST OF THE AREA.
BEHIND THE DRY LINE...ACROSS EAST CENTRAL OKLAHOMA...DANGEROUS
FIRE WEATHER CONDITIONS WILL DEVELOP AS GUSTY SOUTHWEST WINDS
INCREASE WITH VERY WARM AND DRY CONDITIONS. ANY FIRES THAT DEVELOP
WOULD QUICKLY SPREAD OUT OF CONTROL. PLEASE REFER TO THE LATEST
FIRE WEATHER PRODUCT /OKCRFWTSA/ FOR THE LATEST INFORMATION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...FIRE WEATHER POTENTIAL AND HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
GUSTY NORTHWEST WINDS WILL CONTINUE BEHIND THE COLD FRONT INTO FRIDAY
WITH COOLER CONDITIONS. ANOTHER STRONG UPPER LEVEL TROUGH WILL
MOVE OUT OF THE DESERT SOUTHWEST AND INTO THE SOUTHERN PLAINS ON
SUNDAY WITH SCATTERED THUNDERSTORMS POSSIBLE ACROSS SOUTHEAST
OKLAHOMA. GUSTY NORTHWEST WINDS ON TUESDAY...BEHIND THE DEPARTING
SYSTEM...WILL AGAIN CREATE AN INCREASED FIRE DANGER THREAT.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THE LATEST FORECASTS AS DETAILS AND POTENTIAL IMPACTS
CONTINUE TO BE REFINED THROUGHOUT THE DAY. WATCHES WILL LIKELY
BE ISSUED THIS AFTERNOON. A REVIEW OF YOUR SEVERE WEATHER SAFETY
AND ACTION PLANS IS RECOMMENDED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 AM CDT THU APR 3 2014
OKZ049-073-075-031315-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
729 AM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHERN LATIMER
AT 729 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF
SARDIS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3451 9568 3459 9568 3459 9573 3465 9577
3492 9516 3475 9506 3470 9506 3449 9567
TIME...MOT...LOC 1229Z 243DEG 41KT 3460 9564SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT THU APR 3 2014
OKZ073>075-031345-
HASKELL OK-LATIMER OK-PITTSBURG OK-
752 AM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...EASTERN PITTSBURG AND NORTHERN LATIMER
AT 753 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
HIGGINS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEQUIRE...WILBURTON...HIGGINS...
DAMON...GOWEN...PANOLA...RED OAK...HARTSHORNE AND ROBBERS CAVE STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3485 9558 3519 9505 3503 9492 3499 9493
3476 9550
TIME...MOT...LOC 1253Z 237DEG 38KT 3484 9545The Western Arkansas radar (KSRX), 70 km away, was scanning. The volume nearest the first event began at 13:24 UTC.
34 hail, 5 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew off shingles from a home.
Thunderstorm wind gusted to around 70 mph.
Thunderstorm wind gusts to 70 mph were measured by emergency management personnel.
Thunderstorm wind gusted to around 70 mph.
Tennis ball size hail damaged businesses, homes, and vehicles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510757, 510758, 510759, 510760, 510761, 510762, 510763, 510764, 510765, 510766, 510767, 510768, 510769, 510770, 510771, 510772, 510773, 510774, 510775, 510776, 510777, 510778, 510779, 510780, 510781, 510782, 510783, 510784, 510785, 510786, 510787, 510788, 510789, 510790, 510791, 510792, 510793, 510794, 510795.